MAUDE Adverse Event Report: ARTHROCARE CORP. DISPOSABLE KIT HIP FOR 1.8MM Q-FIX IMP; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHROCARE CORP. DISPOSABLE KIT HIP FOR 1.8MM Q-FIX IMP; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 25-1811
Medical Device Problem Codes Break (1069); Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that during an arthroscopy, the drill of the disposable kit hip was broken.The device broke on insertion.All broken pieces were removed from the patient.The procedure was completed with a s+n back-up device.No delay was reported, and no other complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).H10 h3, h6: the reported device was received for evaluation.A visual evaluation showed the devices were not returned in any original packaging.The drill detached at the chuck end while it was inside the drill guide.The drill shaft is stuck inside the guide.The drill tip is deformed and missing material.Bio debris is present.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A clinical review states no patient injuries or adverse consequences were reported.Since no patient injuries are being reported no further clinical/medical assessment is warranted at this time.The root cause has been associated with unintended use of the device.Factors that could have contributed to the failure include excessive load applied to the drill while in use, incorrect attachment of the drill to the drill handle or an inadvertent impact event inconsistent with normal use.No containment or corrective actions are recommended at this time.Internal complaint reference: (b)(4).

Brand Name
DISPOSABLE KIT HIP FOR 1.8MM Q-FIX IMP
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key13690871
Report Number3006524618-2022-00089
Device Sequence Number12023466
Product Code LXH
UDI-Device Identifier00885556724620
UDI-Public885556724620
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Catalogue Number25-1811
Device Lot Number2060776
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2022
Supplement Date Received by Manufacturer01/18/2024
Initial Report FDA Received Date03/08/2022
Supplement Report FDA Received Date01/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/31/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown